I have been on pregabalin for 2 months now. I built up easily from one 50mg capsule a day to 3 times a day. I had some short term memory problems but that has improved. Dr S also told me to come off the prothiaden that I have been on as I was still having attacks even though it has helped with my chronic symptoms. He wants me to continue up to 300mg if possible until I see him next. When I increased to 200mg I felt like I may have hit a dose that would be hard to go above.
I have been feeling a little dizzier and very wired. I seem to react differently to most people to drugs. Instead of feeling sleepy I feel the opposite. This is probably because I have such a hypersensitive brain. I am completely off the prothiaden and am panicking I may have done the wrong thing as I felt awful the next day after traveling back from Mallorca but this could have been because I read a book for half an hour on the plane. I haven’t read any books over the last few years because it makes me so dizzy but I started reading again on holiday. Advice for flying-don’t read anything; listen to calming music if poss!
I am due to see Dr S end of April. I know he has been away for a month and a half so I hope my appointment is not cancelled. He says that he has a team but I don’t think anyone on here has ever seen anyone else from his team? I think he may add in nortriptyline. I really don’t know why he prefers this drug to prothiaden.
Has anyone else felt wired on pregabalin or gabepentin? I am worried because it should calm the brain down?!!!
Dr S started me on pregablin. I managed to get up to 100mg 3 times a day. I am unable to increase it anymore due to side effects.
Take your time increasing it and do it slowly. Dr S told me it’s not uncommon to feel worse before feeling better. I think a lot of peoples symptoms increase
when upping the meds. It took about 2-3 months on 300 mg and i started to get better slowly. It got me to about 70% better
Thank you for your reply. I don’t think I will be going any higher than 300mg. I think that is a decent dose as pregabalin is a more potent derivative of gabepentin. I do worry that not many people on this site have been prescribed pregabalin. I know topomax is an effective first line migraine treatment so fingers crossed it may control my attacks better than a tricyclic. Are you still taking the pregabalin?
I am also one of Dr S patients and started on pregablin at the beginning of this year. I reached the 300mg mark but felt extremely dizzy and nauseous at that dose so I had to come down again to 250. At 250 I felt ok but the general MAV symptoms were not getting any better. Dr S suggested that I start taking Nort aswell but I decided to come completey off the pregablin and start Nort on its own. I am currently on 10mg and feel that it has been a great mood leveler but the dizziness is still there.
It is at least enabling me to cope a bit better which is a great relief from all the anxiety ive been suffering from with
I was on a similar drug to noritrip. I have just come off it but will be open to taking noritrip with the pregabalin. Unfortunately it can take a long time for these drugs to have noticeable effects.
Becky, Yes i am still taking it. I am also on 60mg Nortriptyline
Hi Becks, glad to hear you were able to go to Majorca but that you have been feeling more dizzy! Have to see what Dr S recommends at your appt.
Rob, how’s it going with the nori? Has it helped any more yet?
Does anyone know if Dr S is back yet or when he will be back? x
I managed to get through to Dr S secretary yesterday & she moved my appointment forward to 2 weeks time so he must be around. I was due to see him middle of may but wanted to see him sooner as I haven’t seen him since 6th of January xx
Anna, I was just a bit concerned that he might not be there but we would have to see another another member of the team or a locum. His secretary has told me a few times that he should be back ‘next week’ but then it sounds like he hasn’t been so I was wondering if they were just trying to keep his appts moving by us seeing an alternative doctor rather than telling us he isn’t going to be there so we re-arrange for Dr S as he would then have a huge backlog. I don’t know though…I wonder if anyone has actually seen him recently? x
Oh I see. As far as I knew, I thought he was on a long holiday? Maybe I am wrong? Why not start a new thread? In the worst case IF we did have to see someone else at least they would have been trained by him etc. Its not like seeing GP xx
Yes true, hopefully he is back anyway. How’s the propranolol going? x
I’ve ditched it & taken my nori down to 60. I’m not going to bother seeing my GP again it’s a waste of time. The propranolol made me feel v v off balance within 2 days of stopping it I was back to baseline! X
I was just the same with Metoprolol. I also had severe fatigue as well. One of us will have to ask Dr S about beta blockers just to get his view on them. Do you think he might try adding Gabapentin/Lyrica for you? x
I am still confused as to why Dr. S. took you off the prothiaden, as it seems to really help your chronic symptoms- did you ask why he wanted to do this??? I am the opposite to you in that lyrica and gabapentin made me exhausted and thus difficult to tolerate. That is a good thing though because you should hopefully be able to tolerate it, hopefully that extra wiredness will settle down with time- can you take a benzo in the meantime to help with that?
Do you have any trouble with your balance/walking and did prothiaden help with this?
The Nort has helped my mood but not really noticed any improvement with anything else
How are you feeling now?
I’m similar to how I was a few weeks ago Rob. A lot better than last year but still have the same symptoms but milder than they were. Hoping that nori will stop any more big attacks x